Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 249, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 26, 2014, 1:38 AM CDT for 4 counties in Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2014, 1:38 AM CDT (06:38 UTC)
- Expired
- Jul 26, 2014, 2:23 AM CDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Decatur County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1295 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862
WUUS53 KGLD 260638
SVRGLD
KSC039-065-137-179-260745-
/O.NEW.KGLD.SV.W.0249.140726T0638Z-140726T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
138 AM CDT SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DECATUR COUNTY IN NORTHWEST KANSAS...
NORTHWESTERN GRAHAM COUNTY IN NORTHWEST KANSAS...
SOUTHWESTERN NORTON COUNTY IN NORTHWEST KANSAS...
NORTHEASTERN SHERIDAN COUNTY IN NORTHWEST KANSAS...
* UNTIL 245 AM CDT
* AT 135 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEOVILLE...
AND MOVING NORTHEAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DRESDEN...JENNINGS...NEW ALMELO...CLAYTON...LENORA AND REAGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3987 10006 3948 9986 3939 10052 3967 10063
TIME...MOT...LOC 0638Z 247DEG 19KT 3956 10041
HAIL...<.75IN
WIND...70MPH
$$
LUNDQUIST5 follow-up statements
572
WWUS53 KGLD 260643
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1243 AM MDT SAT JUL 26 2014
KSC039-065-137-179-260745-
/O.CON.KGLD.SV.W.0249.000000T0000Z-140726T0745Z/
SHERIDAN KS-NORTON KS-DECATUR KS-GRAHAM KS-
143 AM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GRAHAM...SOUTHEASTERN DECATUR...SOUTHWESTERN NORTON AND NORTHEASTERN
SHERIDAN COUNTIES UNTIL 245 AM CDT...
AT 140 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEOVILLE...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
JENNINGS...NEW ALMELO...CLAYTON...LENORA AND REAGER.
THIS WARNING REPLACES THE PREVIOUS WARNING FOR SOUTHERN DECATUR AND
NORTHERN SHERIDAN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3968 10059 3987 10006 3948 9986 3940 10047
TIME...MOT...LOC 0642Z 247DEG 19KT 3957 10038
HAIL...<.75IN
WIND...70MPH
$$
LUNDQUIST477
WWUS53 KGLD 260649
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1249 AM MDT SAT JUL 26 2014
KSC039-065-137-179-260745-
/O.CON.KGLD.SV.W.0249.000000T0000Z-140726T0745Z/
SHERIDAN KS-NORTON KS-DECATUR KS-GRAHAM KS-
149 AM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GRAHAM...SOUTHEASTERN DECATUR...SOUTHWESTERN NORTON AND NORTHEASTERN
SHERIDAN COUNTIES UNTIL 245 AM CDT...
AT 146 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DRESDEN...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
JENNINGS...NEW ALMELO...CLAYTON...LENORA AND REAGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3943 10038 3970 10053 3987 10006 3948 9986
TIME...MOT...LOC 0649Z 247DEG 19KT 3958 10034
HAIL...<.75IN
WIND...70MPH
$$
LUNDQUIST997
WWUS53 KGLD 260655
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1255 AM MDT SAT JUL 26 2014
KSC039-065-137-179-260745-
/O.CON.KGLD.SV.W.0249.000000T0000Z-140726T0745Z/
SHERIDAN KS-NORTON KS-DECATUR KS-GRAHAM KS-
155 AM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GRAHAM...SOUTHEASTERN DECATUR...SOUTHWESTERN NORTON AND NORTHEASTERN
SHERIDAN COUNTIES UNTIL 245 AM CDT...
AT 151 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JENNINGS...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
NEW ALMELO...CLAYTON...LENORA AND REAGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3947 10033 3971 10049 3987 10006 3954 9989
TIME...MOT...LOC 0655Z 247DEG 19KT 3963 10023
HAIL...0.75IN
WIND...70MPH
$$
LUNDQUIST322 WWUS53 KGLD 260711 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 111 AM MDT SAT JUL 26 2014 KSC039-065-137-179-260745- /O.CON.KGLD.SV.W.0249.000000T0000Z-140726T0745Z/ SHERIDAN KS-NORTON KS-DECATUR KS-GRAHAM KS- 211 AM CDT SAT JUL 26 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN GRAHAM...SOUTHEASTERN DECATUR...SOUTHWESTERN NORTON AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 245 AM CDT... AT 207 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW ALMELO... AND MOVING NORTHEAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... LENORA AND REAGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 3947 10033 3971 10049 3987 10006 3954 9989 TIME...MOT...LOC 0711Z 247DEG 19KT 3966 10013 HAIL...0.75IN WIND...60MPH $$ LUNDQUIST
130 WWUS53 KGLD 260723 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 123 AM MDT SAT JUL 26 2014 KSC039-065-137-179-260733- /O.CAN.KGLD.SV.W.0249.000000T0000Z-140726T0745Z/ SHERIDAN KS-NORTON KS-DECATUR KS-GRAHAM KS- 223 AM CDT SAT JUL 26 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAHAM... SOUTHEASTERN DECATUR...SOUTHWESTERN NORTON AND NORTHEASTERN SHERIDAN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS UP TO 45 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3947 10033 3971 10049 3987 10006 3954 9989 TIME...MOT...LOC 0723Z 247DEG 19KT 3968 10005 $$ LUNDQUIST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:48 AM CDT, 50 minutes earlier.
Area forecast discussion, Jul 26, 12:48 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1148 PM MDT FRI JUL 25 2014 .UPDATE... ISSUED AT 846 PM MDT FRI JUL 25 2014 RADAR TRENDS OVER THE LAST HOUR HAVE SHOWN AN INCREASE IN INTENSITY OF THE LINE OF STORMS MOVING EASTWARD. LOOKING AT RUC SOUNDINGS FOR TRIBUNE THE BEST ELEVATED INSTABILITY IS ABOVE 700MB...WITH A BULLS EYE OF NEAR 1500J/KG OF CAPE JUST WEST OF THE KS/CO LINE IN EASTERN CHEYENNE COUNTY. THIS INSTABILITY DRIFTS SOUTH-SOUTHEAST OVER THE NEXT COUPLE OF HOURS BEFORE DISSIPATING. MEANWHILE THE ELEVATED CAPE WILL LINGER UNTIL AROUND MIDNIGHT THEN END AS THE ENVIRONMENT STABILIZES. && .SHORT TERM...(THIS AFTERNOON THROUGH SATURDAY) ISSUED AT 112 PM MDT FRI JUL 25 2014 EARLY AFTERNOON WV IMAGERY AND RAP UPPER LEVEL ANALYSIS SHOW BROAD RIDGE STILL IN PLACE FROM THE DESERT SW ACROSS THE SOUTHERN PLAINS...WITH A PLUME OF MID-UPPER LEVEL MOISTURE AND WEAK VORTICITY ROTATING AROUND THE NORTHERN PERIPHERY OF THIS RIDGE ACROSS THE CENTRAL ROCKIES INTO THE HIGH PLAINS. A CLOSED LOW IS MOVING ACROSS SOUTHERN CANADA WITH SOME WEAK REFLECTION OF THIS EXTENDING FURTHER SOUTH INTO THE NORTHERN PLAINS. AT THE SURFACE A WEAK COLD FRONT HAS STALLED OVER THE SOUTHERN PART OF OUR CWA...WITH FAVORABLE JULY SOLAR ANGLE SUPPORTING GOOD RADIATIONAL WARMING THIS AFTERNOON AS HIGHS HAVE STILL REACHED THE MID TO UPPER 90S OVER MUCH OF THE CWA (A LITTLE COOLER TOWARDS THE NW). STALLED FRONT IN THE SOUTH COMBINED WITH ELEVATED TERRAIN IN COLORADO SHOULD HELP INITIATE THUNDERSTORMS (WHICH HAVE ALREADY DEVELOPED ALONG FRONT RANGE). HIGH LCL/LFC OVER OUR CWA SHOULD KEEP THUNDERSTORM ACTIVITY ELEVATED AND WITH INCREASING INSTABILITY AND DCAPE WOULD SUPPORT POTENTIAL FOR DOWNBURSTS. IF UPDRAFTS ARE STRONG ENOUGH...MAYBE LARGE HAIL WOULD BE POSSIBLE THIS AFTERNOON/EVENING...HOWEVER WITH VERY WARM LOW-MID LEVELS ABOVE SHALLOW FRONTAL INVERSION CONDITIONS ARE MORE IN LINE WITH A WIND THREAT. GUIDANCE CONTINUES TO SHOW BETTER COVERAGE OVER CWA...HOWEVER DESPITE GOOD SURFACE-BL MOISTURE ALONG FRONTAL ZONE AIR MASS ITSELF IS FAIRLY DRY AND COVERAGE IS A QUESTION. BEST FORCING WOULD ACTUALLY BE LATER IN THE EVENING AS SHORTWAVE (ALONG WITH POSSIBLE OUTFLOW FROM POSSIBLE MCS IN THE NORTH) MOVES INTO THE CWA. AT THIS POINT I WAS COMFORTABLE KEEPING COVERAGE ISOLATED AND DELAYED EXIT UNTIL AFTER 06Z. WILL NEED TO MONITOR TRENDS AS WESTERN LOCATIONS COULD SEE SLIGHTLY BETTER COVERAGE BEFORE SUNSET. DEEPENING ON EVOLUTION OF OUTFLOW (AS INDICATED BY NAM) OR WEAK FRONTAL PASSAGE SATURDAY TEMPS COULD BE TRICKY ONCE AGAIN AS HEIGHTS AND PATTERN ALOFT WOULD GENERALLY SUPPORT GOOD DAYTIME HEATING AND A RECOVERY OF THE AIR MASS IN PLACE. I KEPT TEMPS SIMILAR TO TODAY WITH ABOVE NORMAL VALUES IN THE 90S (AROUND 100F IN THE EAST). HIGH BASED THUNDERSTORMS MAY DEVELOP AGAIN SATURDAY AFTERNOON ALONG FRONTAL ZONE IN THE SOUTH...HOWEVER CONFIDENCE IS LOW ON EARLIER INITIATION OVER OUR CWA...WITH FLOW MORE SUPPORTIVE OF UPSTREAM DEVELOPMENT IN COLORADO. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 220 PM MDT FRI JUL 25 2014 UPPER FLOW TRANSITIONS FROM ZONAL TO NORTHWESTERLY IN THE SUN-MON TIME FRAME...WHICH THEN CONTINUES THROUGH THE REST OF THE WEEK. AT THE SURFACE...A REINFORCING SHOT OF COOLER AIR DROPS DOWN SATURDAY NIGHT WHICH PUSHES THE SURFACE FRONT WELL SOUTH OF THE FORECAST AREA. AS A RESULT...MUCH OF THE PRECIPITATION POTENTIAL EARLY ON WILL BE SOUTH AND WEST OF THE CWA. THE BEST WINDOW FOR THUNDERSTORMS IN THE EXTENDED PERIOD WILL BE TUE NIGHT-WED NIGHT WHEN THE EC/GFS BOTH GENERATE AN EXTENSIVE AREA OF PRECIPITATION WHICH MOVES SOUTHEAST ACROSS THE REGION AS A SHORT WAVE TROUGH DROPS THROUGH THE FLOW. THE PRESENCE OF A CANADIAN AIR MASS WHICH DOMINATES THE ENTIRE WEEK WILL PROVIDE RELIEF FROM THE RECENT STRETCH OF HOT WEATHER. 850 MB TEMPERATURES ARE FORECAST TO REMAIN IN THE 22-25C RANGE THROUGH NEXT WEEKEND...WHICH TRANSLATES TO LOW-MID 80S FOR HIGHS. THE COOLEST DAY WILL BE WEDNESDAY GIVEN THE LIKELY PRESENCE OF CLOUDS AND SCATTERED SHOWERS AND THUNDERSTORMS. DEPENDING ON CLOUD COVER THERE IS POTENTIAL FOR SOME AREAS TO REMAIN IN THE UPPER 70S WED. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1140 PM MDT FRI JUL 25 2014 VFR CONDITIONS FORECAST FOR THE 6Z TAFS. AREA OF THUNDERSTORMS SHOULD CONTINUE TO MOVE EASTERLY AND REMAIN SOUTH OF THE KMCK SITE. AM THINKING THERE COULD BE A THREAT FOR FOG...ESPECIALLY WHERE RAINFALL HAS OCCURRED. HOWEVER WILL KEEP A MENTION OF FOG OUT OF THE KGLD TAF FOR NOW DUE TO LOWER DEW POINTS MOVING IN THROUGH THE REST OF THE NIGHT. OTHERWISE A COLD FRONT WILL MOVE THROUGH MID MORNING WITH WINDS BECOMING BREEZY BEHIND IT. DURING THE AFTERNOON AN UPPER LEVEL SHORT WAVE TROUGH MOVES ACROSS THE AREA SOUTH OF KGLD WHICH MAY SPARK A FEW STORMS OFF. THIS ACTIVITY SHOULD REMAIN SOUTH OF THE SITE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JTL SHORT TERM...DR LONG TERM...DLF AVIATION...JTL
Hazardous weather outlook, Jul 25, 11:46 AM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT FRI JUL 25 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1046 AM MDT FRI JUL 25 2014 /1146 AM CDT FRI JUL 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON INTO THIS EVENING...AND MAINLY IMPACT EASTERN COLORADO AND NORTHWEST KANSAS. A FEW STORMS COULD BECOME SEVERE WITH QUARTER SIZE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROM SATURDAY INTO SUNDAY NIGHT...ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT LOCATIONS ALONG AND SOUTHWEST OF A LINE FROM RUSSELL SPRINGS TO BURLINGTON TO JOES. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. FROM MONDAY INTO TUESDAY NIGHT...GREATER THUNDERSTORM CHANCES ARE EXPECTED. A FEW OF THESE STORMS COULD BECOME SEVERE. HOWEVER...THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL WHICH COULD CAUSE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 25, 11:05 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1005 PM MDT FRI JUL 25 2014
KSZ041-042-260430-
GREELEY-WICHITA-
1005 PM MDT FRI JUL 25 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS AND
WICHITA COUNTY IN WEST CENTRAL KANSAS...
AT 1003 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TRIBUNE...MOVING NORTHEAST AT 30 MPH.
WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3856 10191 3870 10162 3870 10146 3852 10128
3831 10168
TIME...MOT...LOC 0406Z 236DEG 28KT 3849 10168
STASSERSpecial weather statement, Jul 25, 11:21 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1021 PM MDT FRI JUL 25 2014 KSZ027-028-041-042-260445- GREELEY-LOGAN-WALLACE-WICHITA- 1021 PM MDT FRI JUL 25 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...GREELEY COUNTY IN WEST CENTRAL KANSAS...WICHITA COUNTY IN WEST CENTRAL KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 1016 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF TRIBUNE...MOVING NORTHEAST AT 30 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3901 10158 3877 10124 3847 10164 3869 10198 TIME...MOT...LOC 0421Z 225DEG 27KT 3863 10167 STASSER
Special weather statement, Jul 25, 11:43 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1043 PM MDT FRI JUL 25 2014
KSZ027-028-042-260515-
LOGAN-WALLACE-WICHITA-
1143 PM CDT FRI JUL 25 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...WICHITA
COUNTY IN WEST CENTRAL KANSAS AND WALLACE COUNTY IN WEST CENTRAL
KANSAS...
AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF WALLACE...MOVING NORTHEAST AT
25 MPH.
WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3845 10126 3865 10157 3870 10157 3870 10164
3883 10185 3913 10147 3891 10091 3870 10113
TIME...MOT...LOC 0443Z 225DEG 21KT 3879 10160
STASSERLocal storm report, Jul 26, 12:22 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1122 PM MDT FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM TSTM WND GST 2 S WALLACE 38.88N 101.59W
07/25/2014 M54 MPH WALLACE KS MESONET
ACCORDING TO RADAR DATA THIS SITE WAS A FEW MILES EAST OF
THE STRONGEST WINDS.
&&
JLUNDQUISpecial weather statement, Jul 26, 12:40 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1140 PM MDT FRI JUL 25 2014 KSZ014-028-029-260615- GOVE-LOGAN-THOMAS- 1240 AM CDT SAT JUL 26 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS... AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF MONUMENT...MOVING NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3923 10098 3910 10060 3882 10079 3898 10117 TIME...MOT...LOC 0541Z 207DEG 11KT 3898 10091 STASSER
Special weather statement, Jul 26, 1:07 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1207 AM MDT SAT JUL 26 2014 KSZ002-003-014-015-260625- DECATUR-RAWLINS-SHERIDAN-THOMAS- 107 AM CDT SAT JUL 26 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR PORTIONS OF THOMAS...SHERIDAN...RAWLINS AND DECATUR COUNTIES IN NORTHWEST KANSAS... AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF REXFORD...MOVING NORTHEAST AT 35 MPH. WINDS TO 50 MPH AND MODERATE TO HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3988 10054 3961 10028 3935 10068 3961 10097 TIME...MOT...LOC 0606Z 228DEG 32KT 3958 10066 LUNDQUIST
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 11:05 PM CDT | Special Weather Statement | GLD | Greeley | 25 min |
| Jul 25, 11:21 PM CDT | Special Weather Statement | GLD | Wallace | 24 min |
| Jul 25, 11:43 PM CDT | Special Weather Statement | GLD | Logan | 32 min |
| Jul 25, 11:51 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 54 min |
| Jul 26, 12:14 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 46 min |
| Jul 26, 12:40 AM CDT | Special Weather Statement | GLD | Logan | 35 min |
| Jul 26, 1:07 AM CDT | Special Weather Statement | GLD | Decatur | 18 min |
| Jul 26, 1:16 AM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 29 min |
| Jul 26, 4:57 AM CDT | Heat Advisory | GLD | Graham, Norton | 15 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.